Skip to main content

Dynamical behaviors of non-autonomous fractional FitzHugh-Nagumo system driven by additive noise in unbounded domains


The regularity of random attractors is considered for the non-autonomous fractional stochastic FitzHugh-Nagumo system. We prove that the system has a pullback random attractor that is compact in Hs(ℝn) × L2(ℝn) and attracts all tempered random sets of L2(ℝn) × L2(ℝn) in the topology of Hs(ℝn) × L2(ℝn) with s ∈ (0, 1). By the idea of positive and negative truncations, spectral decomposition in bounded domains, and tail estimates, we achieved the desired results.

This is a preview of subscription content, access via your institution.


  1. 1.

    Adili A, Wang B. Random attractors for non-autonomous stochastic FitzHugh-Nagumo systems with multiplicative noise. Discrete Contin Dyn Syst Ser S, 2013, 2013(Special): 1–10

    MathSciNet  MATH  Google Scholar 

  2. 2.

    Adili A, Wang B. Random attractors for stochastic FitzHugh-Nagumo systems driven by deterministic non-autonomous forcing. Discrete Contin Dyn Syst Ser B, 2013, 18: 643–666

    MathSciNet  MATH  Google Scholar 

  3. 3.

    Arnold L. Random Dynamical Systems. New York: Springer-Verlag, 1998

    Book  Google Scholar 

  4. 4.

    Bates P W, Lu K, Wang B. Random attractors for stochastic reaction-diffusion equations on unbounded domains. J Differential Equations, 2009, 246: 845–869

    MathSciNet  Article  Google Scholar 

  5. 5.

    Crauel H, Debussche A, Flandoli F. Random attractors. J Dynam Differential Equations, 1997, 9: 307–341

    MathSciNet  Article  Google Scholar 

  6. 6.

    Di Nezza E, Palatucci G, Valdinoci E. Hitchhiker’s guide to the fractional Sobolev spaces. Bull Sci Math, 2012, 136: 521–573

    MathSciNet  Article  Google Scholar 

  7. 7.

    FitzHugh R. Impulses and physiological states in theoretical models of nerve membrane. Biophys J, 1961, 1: 445–466

    Article  Google Scholar 

  8. 8.

    Gu A, Li D, Wang B, Yang H. Regularity of random attractors for fractional stochastic reaction-diffusion equations on Rn. J Differential Equations, 2018, 264: 7094–7137

    MathSciNet  Article  Google Scholar 

  9. 9.

    Gu A, Li Y. Singleton sets random attractor for stochastic FitzHugh-Nagumo lattice equations driven by fractional Brownian motions. Commun Nonlinear Sci Numer Simul, 2014, 19: 3929–3937

    MathSciNet  Article  Google Scholar 

  10. 10.

    Guo B, Huo Z. Global well-posedness for the fractional nonlinear Schrödinger equation. Comm Partial Differential Equations, 2011, 36: 247–255

    MathSciNet  Article  Google Scholar 

  11. 11.

    Guo B, Pu X, Huang F. Fractional Partial Differential Equations and their Numerical Solutions. Beijing: Science Press, 2011 (in Chinese)

    MATH  Google Scholar 

  12. 12.

    Huang J, Shen W. Global attractors for partly dissipative random stochastic reaction diffusion systems. Int J Evol Equ, 2010, 4: 383–411

    MathSciNet  MATH  Google Scholar 

  13. 13.

    Li Y, Yin J. A modified proof of pullback attractors in a Sobolev space for stochastic FitzHugh-Nagumo equations. Discrete Contin Dyn Syst Ser B, 2016, 21: 1203–1223

    MathSciNet  Article  Google Scholar 

  14. 14.

    Liu F, Turner I, Anh V, Yang Q, Burrage K. A numerical method for the fractional FitzHugh-Nagumo monodomain model. ANZIAM J, 2013, 54: C608–C629

    MathSciNet  Article  Google Scholar 

  15. 15.

    Lu H, Bates P W, Lu S, Zhang M. Dynamics of the 3D fractional Ginzburg-Landau equation with multiplicative noise on an unbounded domain. Commun Math Sci, 2016, 14: 273–295

    MathSciNet  Article  Google Scholar 

  16. 16.

    Lu H, Bates P W, Xin J, Zhang M. Asymptotic behavior of stochastic fractional power dissipative equations on Rn. Nonlinear Anal, 2015, 128: 176–198

    MathSciNet  Article  Google Scholar 

  17. 17.

    Marion M. Finite-dimensional attractors associated with partly dissipative reaction-diffusion systems. SIAM J Math Anal, 1989, 20: 816–844

    MathSciNet  Article  Google Scholar 

  18. 18.

    Marion M. Inertial manifolds associated to partly dissipative reaction-diffusion systems. J Math Anal Appl, 1989, 143: 295–326

    MathSciNet  Article  Google Scholar 

  19. 19.

    Morillas F, Valero J. Attractors for reaction-diffusion equations in Rn with continuous nonlinearity. Asymptot Anal, 2005, 44: 111–130

    MathSciNet  MATH  Google Scholar 

  20. 20.

    Nagumo J, Arimoto S, Yosimzawa S. An active pulse transmission line simulating nerve axon. Proc Inst Radio Eng, 1964, 50: 2061–2070

    Google Scholar 

  21. 21.

    Pu X, Guo B. Global weak soltuions of the fractional Landau-Lifshitz-Maxwell equation. J Math Anal Appl, 2010, 372: 86–98

    MathSciNet  Article  Google Scholar 

  22. 22.

    Ruelle D. Characteristic exponents for a viscous fluid subjected to time dependent forces. Comm Math Phys, 1984, 93: 285–300

    MathSciNet  Article  Google Scholar 

  23. 23.

    Shao Z. Existence of inertial manifolds for partly dissipative reaction diffusion systems in higher space dimensions. J Differential Equations, 1998, 144: 1–43

    MathSciNet  Article  Google Scholar 

  24. 24.

    Shu J, Li P, Zhang J, Liao O. Random attractors for the stochastic coupled fractional Ginzburg-Landau equation with additive noise. J Math Phys, 2015, 56: 102702

    MathSciNet  Article  Google Scholar 

  25. 25.

    Wang B. Random attractors for the stochastic FitzHugh-Nagumo system on unbounded domains. Nonlinear Anal, 2009, 71: 2811–2828

    MathSciNet  Article  Google Scholar 

  26. 26.

    Wang B. Upper semicontinuity of random for non-compact random systems. J Differential Equations, 2009, 139: 1–18

    Google Scholar 

  27. 27.

    Wang B. Sufficient and necessary criteria for existence of pullback attractors for noncompact random dynamical systems. J Differential Equations, 2012, 253: 1544–1583

    MathSciNet  Article  Google Scholar 

  28. 28.

    Wang B. Asymptotic behavior of non-autonomous fractional stochastic reaction-diffusion equations. Nonlinear Anal, 2017, 158: 60–82

    MathSciNet  Article  Google Scholar 

  29. 29.

    Zhou S, Wang Z. Finite fractal dimensions of random attractors for stochastic FitzHugh-Nagumo system with multiplicative white noise. J Math Anal Appl, 2016, 441: 648–667

    MathSciNet  Article  Google Scholar 

Download references


The authors are grateful to the reviewers for many helpful comments. This work was partially supported by the National Natural Science Foundation of China (Grant Nos. 11771444, 11871138), the Yue Qi Young Scholar Project, China University of Mining and Technology (Beijing), China Scholarship Council (CSC), the Funding of V.C. & V.R. Key Lab of Sichuan Province, the Funding of Young Backbone Teacher in Henan Province, and Henan Overseas Expertise Introduction Center for Discipline Innovation.

Author information



Corresponding author

Correspondence to Ji Shu.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Guo, C., Chen, Y., Shu, J. et al. Dynamical behaviors of non-autonomous fractional FitzHugh-Nagumo system driven by additive noise in unbounded domains. Front. Math. China 16, 59–93 (2021).

Download citation


  • Fractional stochastic FitzHugh-Nagumo system
  • random attractor
  • asymptotic compactness


  • 60H15
  • 35B05
  • 48F23